It is currently Tue Aug 22, 2017 1:32 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 12 posts ] 
Author Message
 Post subject: First week on subs help!
PostPosted: Mon May 16, 2016 10:00 am 
Offline
Average Poster
Average Poster

Joined: Mon May 16, 2016 9:51 am
Posts: 4
I started subs 4 days ago from 30 mgs of methedone for a year. and the first day at 4 mgs I was fine felt great 2ed day till now I feel horrible constant deppersion from bigger or lower doseing dosnt matter just feel bad ethier way,when I'm not I can not deal with this deppersion much longer will this pass am I just getting used to the subs or is this gonna be a long term problem ? Help needed thanks


Top
 Profile  
 
PostPosted: Mon May 16, 2016 10:29 am 
Offline
3 Months or More
3 Months or More
User avatar

Joined: Sat Mar 19, 2016 7:52 am
Posts: 91
HI champ24. I am so sorry you are feeling so depressed. That is not a good feeling at all. I know for me it took a couple of weeks to get adjusted to subs although I did immediately feel a whole lot better at induction. I didn't get a depression feeling but had some other withdrawal symptoms that weren't being covered by my intial dose. So I told the Dr and he raised my dose which helped completely. So I would urge you to talk with your Dr and let him know what's going on for sure. I know that when you go from methadone to subs there are some different issues because of methadone longer half life than let's say oxcy or hydrocodone. I didn't go from methadone but several members have successfully so maybe one of them will be able to help more with that. I don't know your history so it's hard to say what it could be. But I will say don't give up! Your body and brain need to adjust. If you are like me once that happens it will be well worth it. Suboxone truly saved me from active addiction hell! ! I could not stay sober. I am glad you found this forum. There is so much valuable info here. So much great support. Hopefully you will feel comfortable to tell us a little more about yourself. There is also a site you can access from the top of the page called Talkzone. It is run by the Dr that started this forum also. He posts here under suboxdoc. He is very knowledgeable about addiction and also has first hand experience. ...he is also an addict in recovery. So there is a lot of great articles and videos there that are helpful. I probably haven't been a lot of help but I wanted to let you know you are not alone. I think the depression will go away. Once we stop using we have a lot of work to do on ourselves. There are many different meetings to attend if you want. There is counseling and addiction counselor's. This forum is one of my biggest forms of support. But I would definitely talk to your Dr about how you are feeling. Good luck and let us know how it's going. Things will get better!!

Willow


Top
 Profile  
 
PostPosted: Mon May 16, 2016 11:42 am 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2310
Location: Tennessee
Hey Champ, welcome.

Are u on 4mg a day right now? I'd think u need a bit of a higher dose. I didn't transition from methadone to suboxone, but I do know it's more difficult to adjust that way. A person with an oxycodone addiction usually gets started out anywhere from 12 to 16mg's, sometimes 8. But I don't know ur history like ur dr does, so I'm just giving ya my opinion. Sub takes care of cravings and leaves u feeling "normal" again. It does take a couple of weeks or so to completely adjust to sub, so ur still getting stabilized. If I were u I'd talk to my dr about possibly needing ur dose adjusted just a little bit and see if that helps.

Again, I didn't come from methadone to sub, so it could just be that ur still adjusting. There will be someone along soon that's done the switch and will understand and be able to help better.

Hang in there, I know how horrible depression can be, especially in addiction. U made a great decision for urself with suboxone treatment and I hope u feel better soon!


Top
 Profile  
 
Our Sponsors
PostPosted: Mon May 16, 2016 11:55 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Dec 13, 2012 5:04 pm
Posts: 424
Hello Champ,

I transitioned form 20mg of methadone and I was inducted at 12mg of Suboxone. Hope that helps you.

I never really even noticed much of a difference between taking one and then moving to the other. I think 4mg just doesn't cut it when i comes to comparing it to methadone.

I would suggest upping your dose , at the advice of your doctor of course. Worth a shot to ask .

But...if you must stay at 4mg , I would give yourself about 10 days to get adjusted. You are probably feeling withdraws from the methadone and replacing it with a weaker dose of suboxone so you are experiencing depression related withdraws.

Good luck to you. I hope you find the dose that is right for you!


Top
 Profile  
 
PostPosted: Mon May 16, 2016 1:03 pm 
Offline
Average Poster
Average Poster

Joined: Mon May 16, 2016 9:51 am
Posts: 4
The deppersion seams to happen with the first hour then no energy and mental foggyness just not functional for me


Top
 Profile  
 
PostPosted: Mon May 16, 2016 2:00 pm 
Offline
Average Poster
Average Poster

Joined: Mon May 16, 2016 9:51 am
Posts: 4
From all the less is more posts I've read I'm surprised that I took 10 mgs and now I finally feel alot better,for now I guess it relly might have been just too small of a dose


Top
 Profile  
 
PostPosted: Mon May 16, 2016 3:02 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Dec 13, 2012 5:04 pm
Posts: 424
HI champ,

Yes, I read the whole less is more thing too. However, I don't think that is the case when going thru induction from Methadone to subs. I mean , why suffer with a small amount and power thru?

Once you level out and feel comfortable on your dose, then you can see if less is better for you. But in the beginning when you are transitioning from a full agonist to Suboxone. I would take the full dose and then try to decrease later.

After about 6 montss on 12mg I was able to cut down to 8mg no problem , then over time just 4mg and so on. And I still feel the same on a smaller dose that I did in the beginning. if that makes any sense.

ok great, so 10mg might just do the trick for you. Glad things are better.


Top
 Profile  
 
PostPosted: Mon May 16, 2016 4:36 pm 
Offline
3 Months or More
3 Months or More
User avatar

Joined: Sat Mar 19, 2016 7:52 am
Posts: 91
HI champ. Sounds like you are doing better. I'm glad. Ya I tried to start at just 8mg like I said I had to go up because it wasn't covering my WD. I am stable at 12mg . Don't sweat it. Like Raudy said later when you have been on it a while you can always decrease. Don't suffer . Do what's best for you and go from there. Everyone is different. Again glad you are feeling better. Keep us posted. Have a good day.

Willow


Top
 Profile  
 
PostPosted: Mon May 16, 2016 4:43 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri Nov 25, 2011 6:14 pm
Posts: 269
Location: Petoskey, MI
Hi! I absolutely agree with Jennjenn, I feel your dose isn't high enough, I,m no doctor but I speak from experience with methadone. It is a beast. You should be fine switching from 30 mg but again, methadone makes a tolerance like no other, also with blocking agaents that hang on for quite some time. also, buprenorphine has been said to have an ssri so depression should not be an issue. Maybe talk to your doctor about a higher dose, just through the transition phase.

_________________
PUGS NOT DRUGS


Top
 Profile  
 
   
PostPosted: Tue May 17, 2016 11:23 am 
Offline
Average Poster
Average Poster

Joined: Mon May 16, 2016 9:51 am
Posts: 4
Thanks a lot for the help seams it was deff indeed too low of a dose I think I need 12mg too feel 90%,all is well no more deppersion or even low energy just a little foggy but that's okay as long as the deppersion is gone im fine deppersion us truly a very horrible horrible thing.I will taper down when I feel stable


Top
 Profile  
 
PostPosted: Tue May 17, 2016 1:56 pm 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
Hi Champ24, Welcome and congrats on your transition to suboxone! I am so happy you got through that depression without giving up!! If I could deal with depression I would not be addicted to anything! I really hate that very dark feeling. I don't know how people who are clinically depressed do it! I have worked with people who have lived with clinical depression for years....they are my heroes!


Top
 Profile  
 
PostPosted: Tue May 17, 2016 2:16 pm 
Offline
3 Months or More
3 Months or More
User avatar

Joined: Sat Mar 19, 2016 7:52 am
Posts: 91
HI champ24. I am so happy you are doing good today! As I said before I had to go to 12mg to be stable also. That's what worked for me. It feels great doesn't it ?! To be free of cravings and withdrawal is a miracle for me! I have suffered from depression since I was very young. It is a horrible feeling and can be very debilitating. I know that feeling all too wel . So I am glad you have found some relief there also. Hope you have a great day! :D

Willow


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 12 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group